Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What can cause knee pain without injury?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 5163 Questions
Question
I have recent sudden onset of pain in right knee left front for 4 days, chronic off and on pain when walking, standing lying down, some help from acetaminophen, no injury, should I wait for improvement or see orthopedist, age 74 female 164lb sedentary, not like pain when climbing not from the knee cap
Tue, 12 Jun 2018 in Back Pain
 
 
Answered by Dr. Aashish Raghu 2 hours later
Brief Answer:
Osteoporosis

Detailed Answer:
Hi there

Thanks for the query

I have read your query and understood your problem.

You appear to be at high risk from weakness of bones or Osteoporosis. This is compounded by the fact that you were on steroids too.

I would advise you to get Xray of the painful knee and soak a DEXA Scan to look for Osteoporosis.

A Serum Vitamin D will also be helpful to look for Vitamin D deficiency. Eat healthy. Keep well hydrated. Do take Calcium and Vitamin D supplements.

Apply hot packs to the painful regions. Avoid excessive knee bending.

I hope I have answered your query.

I will be available to answer your follow up queries.

Regards,

Dr.Aashish Raghu
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor